Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 447, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 15, 2006, 4:25 PM EST for Marion County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 4:25 PM EST (21:25 UTC)
- Expired
- Nov 15, 2006, 4:45 PM EST
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Marion County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 1:15 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 152125 SVRFFC GAC197-152145- /O.NEW.KFFC.SV.W.0447.061115T2125Z-061115T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST CENTRAL GEORGIA * UNTIL 445 PM EST * AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BRANTLEY...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3230 8461 3231 8440 3254 8445 3254 8455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:30 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 15, 12:30 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 PM EST WED NOV 15 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY) STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL SYSTEM AFFECTING AREA THIS SHORT TERM PERIOD. SEVERE WEATHER AND FLASH FLOOD POTENTIAL CONTINUES THIS AFTERNOON AND TONIGHT. COLD FRONT MOVES ACROSS AREA TONIGHT WITH STRONG WIND POTENTIAL ASSOCIATED. ONLY SMALL CHANCES FOR LIGHT SHOWERS OVER N GA THURSDAY WITH APPROACH OF UPPER TROUGH AND WRAP AROUND MOISTURE. WINDY CONDITIONS COULD KICK UP FOR PARTS OF NORTH GEORGIA...MAINLY THE MOUNTAINS... DUE TO EXITING SURFACE LOW...BUT NOT AS STRONG AS TODAY. THIS WILL NEED TO BE WATCHED FOR POSSIBLE WIND ADVISORY. EXPECT A DRY DAY FOR FRIDAY AS TROUGH FROM EXITING UPPER LOW MOVES ACROSS AREA EARLY AND WEAK SURFACE HIGH PRESSURE BUILDS OVER THE GULF COAST STATES. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ALL IN ALL DRY WEATHER EXPECTED FOR THIS PERIOD. WILL NEED TO WATCH FOR AN UPPER LEVEL TROUGH THAT WILL SKIRT THE AREA SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 53 38 55 / 100 10 0 5 ATLANTA 45 50 37 55 / 100 20 5 5 BLAIRSVILLE 47 48 35 52 / 100 20 5 5 CARTERSVILLE 47 51 37 54 / 100 30 5 5 COLUMBUS 50 55 39 61 / 90 5 0 5 GAINESVILLE 46 47 36 53 / 100 10 5 5 MACON 52 56 37 60 / 100 5 0 5 ROME 47 51 37 60 / 90 30 5 5 PEACHTREE CITY 47 51 37 54 / 100 10 0 5 VIDALIA 60 62 42 63 / 80 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THROUGH TONIGHT FOR BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLAYTON...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR ALL NORTH AND CENTRAL GEORGIA. BDL
Hazardous weather outlook, Nov 15, 11:11 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 AM EST WED NOV 15 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1111 AM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE ARKANSAS-LOUISIANA REGION WILL MOVE EASTWARD TODAY. THE ASSOCIATED WARM FRONT WILL PUSH INTO CENTRAL GEORGIA THIS AFTERNOON...THEN A COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO GEORGIA. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. GIVEN STRONG LOW LEVEL SHEAR...ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED OUT. HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND SMALL CREEKS AND STREAMS. .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM INTENSIFYING OVER THE LOWER MISSISSIPPI VALLEY MOVES NORTHEAST. THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...WITH CAPES IN THE 400 TO 800 RANGE...LIFTED INDICES FROM ZERO TO MINUS 2 AND HELICITIES AROUND 500. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING ...THE GREATEST THREAT WILL BE GENERALLY ALONG AND WEST OF A LINE FROM FRANKLIN TO MACON TO CORDELE...BETWEEN 4 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. .OTHER HAZARDS... STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING STORM SYSTEM HAS PROMPTED A HIGH WIND WARNING FOR THE NORTHEAST GEORGIA MOUNTAINS AND A WIND ADVISORY FOR THE REST OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Nov 15, 2:29 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EST WED NOV 15 2006 GAZ066-078-089-090-152015- 229 PM EST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE... MUSCOGEE...HARRIS AND TROUP COUNTIES UNTIL 315 PM EST... AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 7 MILES SOUTHWEST OF ABBOTTSFORD TO 31 MILES SOUTHWEST OF FORT BENNING. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS AND TROUP COUNTIES. THIS INCLUDES THE CITIES OF WEST POINT...LA GRANGE... WHITESVILLE...FORT BENNING...COLUMBUS...HOGANSVILLE AND CATAULA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS WILL LIKELY CAUSE TEMPORARY STREET FLOODING IN LOW LYING OR SLOW DRAINING AREAS. 16
Special weather statement, Nov 15, 2:46 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EST WED NOV 15 2006 GAZ001-002-011-152045- 246 PM EST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 345 PM EST... AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF TRENTON TO 20 MILES WEST OF CLOUDLAND...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA...DADE AND WALKER COUNTIES THROUGH 345 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...NEW ENGLAND...TRENTON...CLOUDLAND STATE PARK...HINKLES...CLOUDLAND... WILDWOOD...HIGH POINT...CEDAR GROVE...MENLO...LOOKOUT MOUNTAIN... CHATTANOOGA VALLEY...DAVIS CROSSROADS...BERRYTON AND SUBLIGNA.
Special weather statement, Nov 15, 3:12 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EST WED NOV 15 2006 GAZ052-053-066-067-078-079-089-090-152100- 312 PM EST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE... MUSCOGEE...HARRIS...TALBOT...TROUP...MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 400 PM EST... AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN FROM COOKSVILLE TO FORT BENNING. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...TROUP ... MERIWETHER...HEARD AND COWETA COUNTIES. THIS INCLUDES THE CITIES OF MULBERRY GROVE...HARRISONVILLE...FORTSON...CATAULA...FORT BENNING ...HOGANSVILLE...HAMILTON AND PINE MOUNTAIN VALLEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS WILL LIKELY CAUSE TEMPORARY STREET FLOODING IN LOW LYING OR POOR DRAINING AREAS. 16
Special weather statement, Nov 15, 3:50 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EST WED NOV 15 2006 GAZ007-014-152200- 350 PM EST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DAWSON AND GILMER COUNTIES UNTIL 500 PM EST... AT 345 PM EST...NATIONAL WEATHER SERVICE RADAR ESTIMATES 2.5 TO 3 INCHES OF RAIN HAS FALLEN SINCE EARLY THIS MORNING IN NORTH DAWSON AND SOUTHEAST GILMER COUNTIES. THIS INCLUDES THE AMICALOLA FALLS STATE PARK AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE THIS EVENING BEFORE THE RAIN MOVES EAST OF THE AREA TONIGHT. RUNOFF FROM THE HEAVY RAIN WILL CAUSE SMALL CREEKS AND STREAMS TO REACH BANKFULL. URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS NORTH DAWSON AND SOUTHEAST GILMER COUNTIES...INCLUDING THE CITIES OF ROY...CARTECAY AND AMICALOLA FALLS STATE PARK MAY HAVE TEMPORARY STREET FLOODING IN LOW LYING OR SLOW DRAINING AREAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:34 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 24 hr |
| Nov 15, 3:34 AM EST | High Wind Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 18 hr |
| Nov 15, 3:34 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 24 hr |
| Nov 15, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Troup | 46 min |
| Nov 15, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee, Stewart | 51 min |
| Nov 15, 2:36 PM EST | Severe Thunderstorm Warning | FFC | Harris, Troup | 24 min |
| Nov 15, 2:59 PM EST | Tornado Warning | FFC | Chattahoochee, Muscogee | 31 min |
| Nov 15, 3:08 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether | 37 min |
| Nov 15, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Marion, Talbot | 24 min |
| Nov 15, 3:47 PM EST | Tornado Warning | FFC | Stewart | 28 min |
| Nov 15, 4:19 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.